Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 105, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 13, 2021, 8:38 PM MST for Gila County, Yavapai County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 8:38 PM MST (03:38 UTC)
- Expired
- Aug 13, 2021, 9:30 PM MST
- In force
- 52 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 78 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 6:55 PM MST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 3.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930
WUUS55 KFGZ 140338
SVRFGZ
AZC007-025-140430-
/O.NEW.KFGZ.SV.W.0105.210814T0338Z-210814T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
838 PM MST Fri Aug 13 2021
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Gila County in east central Arizona...
Yavapai County in west central Arizona...
* Until 930 PM MST.
* At 838 PM MST, a severe thunderstorm was located near Cordes Lakes,
or 18 miles southwest of Camp Verde, moving west at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Camp Verde, Cordes Junction, Bumble Bee, Cordes Lakes, Black Canyon
City, Rock Springs, Cordes, Spring Valley, Childs Power Plant and
Clear Creek Campgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3454 11169 3407 11171 3405 11214 3405 11217
3418 11220 3434 11220 3450 11211 3462 11201
TIME...MOT...LOC 0338Z 091DEG 29KT 3433 11203
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
McCollum2 follow-up statements
039
WWUS55 KFGZ 140351
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
851 PM MST Fri Aug 13 2021
AZC007-025-140430-
/O.CON.KFGZ.SV.W.0105.000000T0000Z-210814T0430Z/
Gila-Yavapai-
851 PM MST Fri Aug 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MST
FOR GILA AND YAVAPAI COUNTIES...
At 850 PM MST, a severe thunderstorm was located over Spring Valley,
or 22 miles southeast of Prescott Valley, moving west at 30 mph.
HAZARD...60 mph wind gusts. Half dollar size hail in the area of
Cordes Junction.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camp Verde, Cordes Junction, Bumble Bee, Cordes Lakes, Black Canyon
City, Rock Springs, Cordes, Spring Valley, Childs Power Plant and
Clear Creek Campgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3454 11169 3407 11171 3405 11214 3405 11217
3418 11220 3434 11220 3450 11211 3462 11201
TIME...MOT...LOC 0350Z 091DEG 29KT 3433 11215
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
McCollum154
WWUS55 KFGZ 140430
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
930 PM MST Fri Aug 13 2021
AZC007-025-140438-
/O.EXP.KFGZ.SV.W.0105.000000T0000Z-210814T0430Z/
Gila-Yavapai-
930 PM MST Fri Aug 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR GILA AND YAVAPAI COUNTIES WILL
EXPIRE AT 930 PM MST...
The storm over eastern Yavapai County, primarily along and east of
portions of Interstate-17, which prompted the warning has weakened
below severe limits, and no longer poses an immediate threat to life
or property. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 300 AM MST for
west central and east central Arizona.
LAT...LON 3454 11169 3407 11171 3405 11214 3405 11217
3418 11220 3434 11220 3450 11211 3462 11201
TIME...MOT...LOC 0428Z 091DEG 29KT 3433 11251
$$
McCollumWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:30 PM MST, 7 hours 8 minutes earlier.
Area forecast discussion, Aug 13, 1:30 PM MST, 7 hours 8 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 130 PM MST Fri Aug 13 2021 .SYNOPSIS...Afternoon showers and thunderstorms are expected to continue for much of the next week, especially in the high terrain and south of the Mogollon Rim. Temperatures warm slightly over the weekend, before cooling off again towards the middle of next week. && .DISCUSSION...Showers and thunderstorms have begun to develop this afternoon over the high terrain along the Mogollon Rim and in the northeast. Coverages is expected to continue to increase as the afternoon progresses and into the evening hours. Hi-res guidance continues to show activity become more organized, with outflow from storms now supporting MCS develop once they move into the more unstable air mass over central Arizona. Heavy rainfall will be the primary threat, with flash flooding possible over Yavapai and Gila counties through tonight. A few strong to severe storms will also be possible, with strong gusty winds and hail. Much of the activity is expected to diminish by midnight, with only a few lingering showers possible through the rest of the overnight. Saturday, heights begin to rise as a ridge over the the intermountain west begins to build through the weekend. Temperatures warm slightly over the weekend as a result, as well as reduced precipitation coverage and potential. Afternoon showers and thunderstorms will remain a threat, but will mainly be limited to the high terrain along and south of the Mogollon Rim. Localized flash flooding from heavy rainfall will continue to remain a threat with any storm that develops. Heights begin to fall Monday as the high begins to slowly meander westward becoming centered over California/Nevada and degrading. Towards the middle of next week, a longwave trough begins to dig into the West Coast and moving eastward across the intermountain west through the week. Uncertainty still exists in the timing and how far south the trough will reach, so confidence in what implications that will have for next is still low at this point. Nevertheless, EPS and GEFS ensemble members do signal that moisture will remain in place over much of northern Arizona start during the first half of next week. && .AVIATION...For the 00Z package...Primarily VFR conditions for the duration of the TAF period. Showers and thunderstorms continue mainly south and west of a KGCN-KFLG-KSJN line through around 06Z. A few lingering showers will be possible thereafter. Storms develop again after 19Z Sat, mainly in the high terrain. Brief MVFR conditions along with gusty and erratic winds and hail will be possible in and around thunderstorms. Winds will otherwise remain light through the period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Continued afternoon showers and thunderstorms are expected for the weekend. Greatest coverage will be over the high terrain and areas south of the Mogollon Rim. Localized flash flooding from heavy rainfall will be the primary hazard. Warming temperatures along with light winds are otherwise expected. Monday through Wednesday...Chances for showers and thunderstorms continue into next week. Temperatures are also expected to cool slightly. && .FGZ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight FOR AZZ008-018-037-038. && PUBLIC...Humphreys AVIATION...Humphreys FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:41 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 21 min |
| Aug 13, 6:09 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 25 min |
| Aug 13, 6:18 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Aug 13, 7:00 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 15 min |
| Aug 13, 7:39 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 26 min |
| Aug 13, 8:09 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Aug 13, 8:15 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 2 hr |
| Aug 13, 9:03 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 42 min |
| Aug 13, 9:43 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 47 min |
| Aug 13, 9:51 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 13, 10:07 PM MST | Flash Flood Warning | FGZ | Yavapai | 53 min |
| Aug 14, 3:06 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 39 min |
| Aug 14, 3:42 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 36 min |
| Aug 14, 3:58 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.